Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 6, NWS Fort Worth, TX

January 25, 2021Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at Jan 25, 2021, 6:05 PM CST for Hunt County, Texas. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Jan 25, 2021, 6:05 PM CST (00:05 UTC)
Expired
Jan 26, 2021, 12:18 PM CST
In force
18 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Hunt County, TX

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 14.42 ft at Jan 25, 2021, 8:00 PM CST.

actionminormoderate5101501/2501/2601/27
Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

264 
WGUS44 KFWD 260005
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
605 PM CST Mon Jan 25 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC231-261815-
/O.NEW.KFWD.FL.W.0006.210126T0005Z-210126T1818Z/
/GNVT2.1.ER.210125T2309Z.210125T2345Z.210126T0618Z.NO/
605 PM CST Mon Jan 25 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Cowleech Fork Sabine River At Greenville.
* From this evening to Tuesday afternoon.
* At 5:45 PM CST Monday the stage was 14.2 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 4.4 feet early 
  Saturday afternoon.
* Impact...At 14.0 feet, Minor out of bank flooding will occur along 
  the river reach.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

Stalley

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 25, 5:49 PM CST, 16 minutes earlier.

Area forecast discussion, Jan 25, 5:49 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
549 PM CST Mon Jan 25 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tuesday Night/

The much welcomed precipitation free conditions will persist
through the next 24 hours across North and Central Texas as a
fairly dry airmass remains in place. Temperatures tonight will dip
into the mid 30s to mid 40s throughout much of the region. A few
freezing to below freezing readings can't be ruled out from around
the Bowie to Graham area by early Tuesday morning.

A strong Central Plains cyclone is continuing to deepen, sending
a cold front southward towards our region.This front will likely
arrive late tonight into tomorrow morning. Given the lack of
moisture, no rain is expected. However, a skeletal line of cumulus
clouds can't be ruled out, similar to what is currently occurring
across the Texas Panhandle and southwestern Oklahoma.

With that cooler airmass settling throughout the region, highs
tomorrow are likely to remain on the cool side. Highs in the 50s
can be expected north of the I-20 corridor, with 60s expected to
the south.

Another shortwave embedded within the large scale western CONUS
upper trough will be making its way toward North and Central Texas
early Tuesday morning. Although models continue to depict
widespread shower activity west of I-35, forecast soundings reveal
a dry surface-700mb layer. That's about 8500 feet of dry air that
a falling raindrop would have to survive before reaching the
ground. Although it's entirely possible that a few sprinkles
develop between midnight and sunrise Wednesday morning, rain
chances will remain capped at around 10%, even though the radar is
likely to show higher coverage.

This shortwave will quickly move northeast by sunrise Wednesday,
with yet another cold front making its way through the region.
Even cooler temperatures are expected Wednesday afternoon. For
more details regarding the Wednesday and beyond forecast, see the
long term section below.

Hernandez

&&

.LONG TERM... /Issued 222 PM CST Mon Jan 25 2021/
/Wednesday Through This Weekend/

As the shortwave mentioned in the Short Term discussion continues
east, cooler and drier air will filter into the region Wednesday.
This should allow for a cool and sunny day with highs in the 40s
along the Red River and upper 50s across Central Texas. Broad, but
strong, mid level ridging should then engulf the Central CONUS in
the middle to late parts of the work week. A surface high center
will pass through Thursday and keep highs on the cool side before
return flow sets back up Thursday night.

Southerly flow will begin to advect warm and moist air back into
the region Friday ahead of our next weather producer currently
projected to move through Saturday. As this is the first shortwave
to break down the upper ridge, most of the energy should be
displaced to our north. Regardless, a cold front should slide
through the region and develop at least scattered showers with
the best rain chances remaining over Northeast Texas. Veered flow
aloft should keep a cap over our region, but, its still too soon
to know for sure the thunder potential with this system.

Cooler and drier weather is expected to move in behind Saturday's
cold front and remain in place through the early parts of next
week. The NAEFS and EPS ensemble guidance has been suggesting a
more potent system developing over the Western CONUS early next
week. As this eventually progresses east, it should bring rain
chances back to North and Central Texas middle to late next week.

Bonnette

&&

.AVIATION... /NEW/
/00Z TAFs/

The afternoon gusty westerly winds are beginning to show signs of
weakening as vertical mixing diminishes. This trend is likely to
continue through the evening, with wind speeds dropping to around
5-10 knots tonight. Skies are likely to remain clear given the
lack of mid/upper level moisture in the wake of yesterday's cold
front.

Another cold front is now progressing southward out of Oklahoma
and will likely reach the North Texas TAF sites by 06Z, and Waco
closer to 10Z. This front will be slow to progress southward given
the lack of upper support for any rapid movement. Again, given
the lack of moisture in the area, precipitation along the FROPA is
not expected. This front will shift our ongoing westerly winds to
northerly, but wind speeds are still expected to remain below 10
knots. Clear conditions will persist through much of tomorrow
before another incoming shortwave leads to increasing mid-level
cloud cover.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    41  58  38  51  30 /   0   0  10   0   0
Waco                40  65  42  55  32 /   0   0   5   0   0
Paris               39  57  36  48  28 /   0   0  10   0   0
Denton              35  56  33  49  25 /   0   0  10   0   0
McKinney            37  57  35  50  27 /   0   0  10   0   0
Dallas              40  60  40  52  32 /   0   0  10   0   0
Terrell             40  60  37  52  27 /   0   0   5   0   0
Corsicana           43  64  42  55  32 /   0   0   5   0   0
Temple              42  68  41  58  31 /   0   0   0   0   0
Mineral Wells       36  59  34  51  26 /   0   0  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jan 25, 5:46 PM CST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
546 PM CST Mon Jan 25 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
546 PM CST Mon Jan 25 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.